Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What to do if having palpitations after stopping Warfarin cold turkey?

A family member of mine was told by her primary to stop warfarin cold turkey. She did not wean down or anything and now complains of palpitations. She was initiated on warfarin because of intermittent atrial fib. She had been on it well over 2 years and tolerated ok, but primary didnt see the reason for her to be on it anymore. She is currently still on Sotalol and Levoxyl.
Mon, 2 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hi,

No such medication must be stopped “cold turkey”. The affected family member must speak with her doctor as soon as possible to clarify the situation and to learn what to do now. Please don’t wait, such situations can get out of control easily.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Alexander Davis, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cardiac arrhythmia


What to do if having palpitations after stopping Warfarin cold turkey?

Hi, No such medication must be stopped “cold turkey”. The affected family member must speak with her doctor as soon as possible to clarify the situation and to learn what to do now. Please don’t wait, such situations can get out of control easily. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Alexander Davis, General & Family Physician